MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SCREWDRIVER, SELF-HOLDING, EXTRA SHORT SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SCREWDRIVER, SELF-HOLDING, EXTRA SHORT SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0203
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported by rep: "checking instrument before assembly post case and noticed tip of screwdriver was broken.The screwdriver was not used in surgery, so patient was not affected".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that screwdriver, self-holding, extra short screwdriver, self-holding 3.5 mm was alleged of issue a (instruments: broken or deformed screwdriver) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.The device inspection was not possible as the product was not returned for investigation.Stryker devices are inspected before being released for distribution, if any deviation would have been noticed, a nonconformance would have been raised.This is the first reported case with this lot number, the device can be therefore confirmed faultless prior the distribution.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that only use an instrument for its intended purpose.Improper use of instruments might lead to loss in function or usage.[¿].Always treat the instrument carefully to avoid surface damage or alterations to the instrument geometry.The design of the instrument must not be modified in any way.¿ the cleaning and sterilization guide states that ¿stryker trauma & extremities typically does not specify the maximum number of uses appropriate for re-usable medical devices.The useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.¿ it also mentions that ¿for devices that may be impacted check that the device is not damaged to the extent that it malfunctions or that burrs have been produced that could damage tissues or surgical gloves.¿ and that ¿careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device¿.If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
SCREWDRIVER, SELF-HOLDING, EXTRA SHORT SCREWDRIVER, SELF-HOLDING 3.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7481130
Report Number0009610622-2018-00195
Device Sequence Number13781447
Product Code LXH
UDI-Device Identifier04546540520418
UDI-Public(01)04546540520418
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0203
Device Catalogue Number18060203
Device Lot NumberKMW35070
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;